MAUDE Adverse Event Report: DEXCOM, INC. DEXCOM G4 PLATINUM CONTINUOUS GLUCOSE MONITORING SYSTEM

DEXCOM, INC. DEXCOM G4 PLATINUM CONTINUOUS GLUCOSE MONITORING SYSTEM
Model Number 9500-27
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Itching Sensation (1943); Reaction (2414)
Date of Event 01/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The user's guide states: inserting the sensor and wearing the adhesive patch might cause infection, bleeding, pain or skin irritations (redness, swelling, bruising, itching, scarring or skin discoloration).
 
Event or Problem Description
Dexcom was made aware on (b)(6) 2017 that on (b)(6) 2017, that the patient experienced a skin reaction under the sensor patch.The sensor was inserted at the abdomen on (b)(6) 2017.The reaction was described as a strong itch, redness, elevated skin, leaves occasional burn marks, a permanent dark mark on skin.Affected area was treated with over-the-counter benadryl cream.At time of contact, patient is still having issue.No additional patient or event information was provided.Product was not provided for investigation.However, photographs were provided which confirmed the alleged malfunction.The root cause could not be determined.

Brand Name
DEXCOM G4 PLATINUM CONTINUOUS GLUCOSE MONITORING SYSTEM
Common Device Name
CONTINUOUS GLUCOSE MONITOR
Manufacturer (Section D)
DEXCOM, INC.
6340 sequence drive
san diego CA 92121
MDR Report Key6353339
Report Number3004753838-2017-15892
Device Sequence Number10946001
Product Code MDS
UDI-Device Identifier10386270000016
UDI-Public(01)10386270000016(241)9500-27(10)NI(17)NI
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P120005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9500-27
Device Catalogue NumberSTS-GL-011
Device Lot NumberASKU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2017
Initial Report FDA Received Date02/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient Weight61